MAUDE Adverse Event Report: COOK INC MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET; DYB INTRODUCER, CATHETER
Model Number G48003
Medical Device Problem Codes Material Separation (1562); Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/19/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant prodcuts: either bentson wire (.035, 180) or terumo glidewire (.035, 180).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during an unspecified procedure via access in either the upper or lower extremity, a sheath included in the micropuncture transitionless stiffened cannula access set became stuck, stretched, and separated upon removal of the device.The patient, who was reportedly obese, had dry, tough skin.After the difficult removal, the device appeared to be deformed/mangled.The device did not separate in the patient.The procedure was continued as planned.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received.The access site was not believed to be calcified or scarred "beyond anything normal".
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as reported, during an unspecified procedure via access in either the upper or lower extremity, a sheath included in the micropuncture transitionless stiffened cannula access set became stuck, stretched, and separated upon removal of the device.The patient, who was reportedly obese, had dry, tough skin.After the difficult removal, the device appeared to be deformed/mangled.The device did not separate in the patient.The procedure was continued as planned.The access site was not believed to be calcified or scarred "beyond anything normal".A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation evaluation: reviews of the complaint history, device history record, drawing, documentation, instructions for use (ifu), manufacturing instructions, quality control, and specifications were conducted during the investigation.A visual inspection of the complaint device was also conducted.The complaint device was returned to cook for investigation.Biomatter was present.Inspection found that the sheath was elongated starting at 6cm from the proximal fitting having a length of 2.3cm.No other damage was noted.The device was not separated.A document-based investigation evaluation was performed.Two related non-conformances were noted; however, all affected units were scrapped and not replaced.There have been no other reported complaints for this lot number.From the information provided upon review of the dmr, dhr, dhf, ifu and returned device, cook concluded that the device was manufactured to specification.There is no evidence of nonconforming devices from the complaint lot in house or in the field.The device history file was reviewed, and risk controls are in place for this failure mode.The product ifu provides the following precautions: when inserting, manipulating or withdrawing a device through an introducer, always maintain introducer position.Do not attempt to insert or withdraw the wire guide and/or introducer if resistance is felt.Based on the information provided and the results of the investigation, cook has concluded that the cause for the event can potentially be traced to the patient¿s anatomy, as the patient was described as being obese and had tough, dry skin.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.Upon return and evaluation of the device on (b)(6) 2020, the device was not separated as originally reported by the user.

Brand Name
MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10454814
Report Number1820334-2020-01563
Device Sequence Number17158758
Product Code DYB
UDI-Device Identifier00827002480032
UDI-Public(01)00827002480032(17)230701(10)13280340
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K171275
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/01/2023
Device Model NumberG48003
Device Catalogue NumberMPIS-401-10.0-SC-NT-SST
Device Lot Number13280340
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/25/2020
Initial Date Received by Manufacturer 08/21/2020
Supplement Date Received by Manufacturer08/27/2020
09/25/2020
Initial Report FDA Received Date08/26/2020
Supplement Report FDA Received Date09/21/2020
10/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1